Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

New with Questions

Discussion in 'Medications that can cause Hair Loss' started by Glimmer2234, Feb 21, 2008.

  1. Glimmer2234

    Glimmer2234 Guest

    Hi Girls-

    I am new. Wasn't sure where to post first but this section seemed "Glimmer friendly" because I am convinced that my hair loss has something to do with BC. A quick run down-

    I am 24. Super healthy-athletic, not too thin. I weigh 130. Grew up with TOO MUCH HAIR that took a good 45 minutes to blow out. Am down to noticeable thinning around the crown. Test results all come back normal.

    Went on Estrostep when I was 19 to regulate my period. (always has been irregular). Switched to Loestrin about a year ago because it is generic/cheaper. Hair got much worse. I don't know if the hair loss started when I went on Estrostep in the first place but it has DEFINITELY gotten much worse in the last few months. Am planning to stop taking Loestrin as soon as this cycle is over. 1 week!! Anyone have anything similar/any suggestions/ideas??

    Thanks so much.

    Glimmer
     
  2. Blue Bird

    Blue Bird Guest

    Loestrin is on of the WORST BCPs for hair! It has androgenic effects! Switch asap..
     
  3. Angela75

    Angela75 Senior Member

    Joined:
    Nov 20, 2007
    Messages:
    1,062
    Likes Received:
    4
    Dislikes Received:
    0
    That's just what I was going to say! Switch to Yasmin or Ortho-Tricyclen as soon as you can....
     
  4. Glimmer2234

    Glimmer2234 Guest

    Thanks girls! Do you think I should switch or stop BC all together for a while? I mean, I have an appointment with an endocrinologist in a few weeks, so I could ask him, however, you girls know lots about this. Just looking for opinions!

    Glimmer
     
  5. SAMANTHA07

    SAMANTHA07 Guest

    HI GLIMMER WELCOME
     
  6. Angela75

    Angela75 Senior Member

    Joined:
    Nov 20, 2007
    Messages:
    1,062
    Likes Received:
    4
    Dislikes Received:
    0
    IMO, you should most definitely not stop taking the pills... that could make your shed a LOT worse because of the dip in estrogen it's going to cause... definitely talk to your doctor about it, but a BIG reason why a lot of women go through a TE shed is because they stop taking BC pills and their estrogen levels dip down :(
     
  7. Glimmer2234

    Glimmer2234 Guest

    Thank you girls so much. I am going to speak to a doctor and figure this out. Unfortunately, I am switching gynos because I didn't really like the last one. I actually have only liked 1 I've ever gone to and she no longer accepts my insurance. Anyway. I will figure it out. I may just call the last one to ask her opinion about stopping or continuing with a new one.

    Quick question-side effects for both of BCPs you suggested say there is the possibility of hair growth or loss of scalp hair. Do you girls know anything about which is more likely or anything like that?

    Ugh. This is making me really mad.

    Thanks for the help!
     
  8. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,469
    Likes Received:
    12
    Dislikes Received:
    0
    Loestrin has a really bad type of progestin that is evil and awful for hair. My Gyn doctor thinks I am nuts but I have read that a lot of places. You should switch to something else ASAP- along the lines of Yasmin. I took Loestrin for over 10 years and believe it had a horrible effect on my hair. When I quit after an hysterectomy and went on estrogen my hair loss started and accelerated when I dropped the estrogen dose. That was only when I actually noticed what was going on as I have always had thin hair. But not this thin!
     
  9. Glimmer2234

    Glimmer2234 Guest

    Deede-

    So, do you think going off the Loestrin will help?

    Thanks for the advice.

    Glimmer
     
  10. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,469
    Likes Received:
    12
    Dislikes Received:
    0
    I don't think I would just quit Loestrin without using something else as the dip in estradial might be bad. You might want to get a copy of DR Geoffry Redmond's book called It's Your Hormones where there is a list of birth control pills and the progestins in each and ranked good to worst. I bought one on Amazon.com. Heralopeica had posted a link to an article that listed them quite a while back.

    Of course, even with all I am doing my hair is getting thinner. I am thinking about going to see him this spring as my last hope.
     
  11. Glimmer2234

    Glimmer2234 Guest

    I actually am in the process of scheduling an appointment with him since I live in the NYC area. I am hoping he is helpful!

    Thanks for advice.
     
  12. delilah

    delilah Guest

    Hi Glimmer,

    Welcome to the board. I agree with deede and Angela I wouldn't stop the pill cold now. It may cause more problems and probably your best bet would to be to go on a pill that's more hair friendly without the bad progesterone in Loestrin. If you have an appt scheduled with Dr. Redmond he would be the best one to talk to about which pill would be best for you and what other options you may have at this point. Good Luck.
     

Share This Page